# SDR 96ZZZX5177

- Difficulty date: August 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4055Q
- Make and model: Cessna 402CESSNA
- Aircraft serial: 4020155
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE TAXIING, PILOT ATTEMPTED TO USE THE BRAKES AND REPORTED THE LEFT BRAKE LOCKED UP AND THE RIGHT BRAKE FAILED CAUSING THE AIRCRAFT TO VEER LEFT OFF THE TAXIWAY INTO A DITCH WITH SUFFICIENT FORCE TO COLLAPSE THE NOSE GEAR BY BREAKING THE RETRACT LINKAGE AND TEARING THE RT DRAG FROM ITS MOUNTING IN THE WHEELWELL.  AFTER REMOVING THE AIRCRAFT FROM THE DITCH, MAINTENANCE CHECKED THE BRAKES FOR PROPER OPERATION, NO DEFECT WAS FOUND.  INSPECTED THE BRAKE SYSTEM, NO DEFECTS WERE FOUND.  NOTE:  SINCE THE OCCURRENCE OF THIS INCIDENT, THERE HAVE BEEN PREVIOUS REPORTS OF THIS PHENOMENON.
